MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR A1018

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR A1018
Catalog Number A1018
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield swivel adaptor (a1018) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the customer's statement is confirmed as valid after evaluating the device.The inspection of the swivel adapter shows that the swivel adapter assembly's small parts must be replaced including the worn nylon washers and worn and loose retaining rings.To resolve all issues, the swivel adapter¿s nylon washers and the retaining rings were replaced, the unit was reassembled, and the functional test was carried out successfully and the device meets manufacturer specifications.Root cause - the complaint is confirmed via inspection of the unit due to the swivel adapter needing replacement of small parts.The probable root cause is routine use and wear of the unit.No further corrective action beyond these repairs is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
This is 3 of 3 reports linked to mfg report numbers: 3004608878-2026-00010 3004608878-2026-00011.An authorized distributor reported that the mayfield swivel adaptor (a1018) gave way and did not fix during surgery.The incident caused an increase in surgical time of more than 30 minutes, due to the need to manage the situation.There was no death, but rather lacerations to the scalp, constituting an injury associated with the event.The event occurred in (b)(6) hospital.

Brand Name
MAYFIELD SWIVEL ADAPTOR A1018
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24329069
Report Number3004608878-2026-00012
Device Sequence Number21201243
Product Code FWZ
UDI-Device Identifier10381780267515
UDI-Public10381780267515
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAYFIELD SKULL CLAMP (A1059); MAYFIELD ULTRA BASE UNIT (A2101)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown